Friday, August 01, 2014
Wednesday, September 30, 2009 Lisa, Community Member, asks

Q: Estratest HS vs EEMT HS is there a difference?

I have been taking prometrium 100mg & Estratest HS for several years with very good results. Now that the manufacturer(Solvay) has stopped making Estratest HS, I am taking EEMT-HS (made by Creekwood Pharmaceuticals.) I know the generic dosage is supposed to be the same as the brand, but I have noticed a huge difference! I have started gaining weight like crazy, my libido is much lower, my peri-oral dermatitis if flaring (this only happens when my hormones are not right) I feel tired and weak and am craving candy! Has anyone else had this issue with the generic? Am I getting too much or too little estrogen and /or testosterone? Is there any clinical information on the differences btwn the brands? I have a doctor appt. in October, but would like to know that someone if else is having issues with the EEMT-HS

 

Ps  I am 44, post-menopausal due to chemotherapy for lupus nephritis.

Answer This
Answers (3)
shelleychez, Community Member
3/22/10 3:25pm

I have been having the same problem. I was perfect on Estratest manuf. by Solvay. Dr. started my on generic EEMT made by AMNEAL OMG my face broke out so badly...Dr. changed me to EEMT made by Creekwood pharm. a little better...but I still break out so bad....

On Estratest by Solvay...my skin was perfect.

I did contact the FDA and the reply I recieved was almost...threatening.

I don't know what we can do...but...this is terrible.. you would think in America we as consumers would have some say...but it is all business...

I did learn that the FDA has not actually ever approved this drug mixture for human consumption. Which I believe is one of the reasons Solvay quit making Estratest. Evidently Sovay did not want to comply with whatever the FDA was asking of them.

 

When I pointed out to the FDA that Solvay was no longer manuf. the drug because of non approval but that the generic brand was still being made. The reply I got from the FDA kind of scared me. In the way they replied that I was correct...I almost percived it as a threat.... to take away the generic as well.

 

We are lead to believe that generic drugs are identical to brand name drugs...through my searches...I have found out that is untrue, they do not have to be nor are they the same at all...

 

So we are suffering with, skin problems, hot flashes, weight gain, low libido and a general feeling of malise... because of what? THE FDA!!! We need to bombard them with emails and letters and phone calls...this is unacceptable.

 

I want the original Estratest back..

Anyone have any other ideas...Solvay was aquired by Abbott and I do believe it was Abbot who discontinued the Estratest.

 

Reply
Judy, Community Member
2/ 6/10 5:45pm

OMG I have had the same results!! What can we do to solve this?

Reply
Jacque, Community Member
6/ 1/10 8:36am

I began EEMT HS a few months ago after Estratest was discontinued...and I, too, am having issues, mostly hot flashes, low libido, low energy & breakouts.  I had none of these problems with Estratest, which I took for years.

Reply
Carole, Community Member
6/11/10 1:18pm

Same here.  It took almost a year for my doctors to find the correct combo of HRT in the first place...15 years ago.  Estratest HS was/is wonderful.  I took Estratest HS.  Felt great.  Looked great for 67.  Great sex life.  NOW...poor sleeping; hot flashes; hungry all the time; no sex life.  Totally stupid.

 

 

Reply
Jacque, Community Member
6/11/10 2:24pm

I have discovered Maca in a health-type publication and am trying it.  It's claim is to eliminate hot flashes and to not only increase libido, but energy as well.  I've been on it for 4 days now & so far, no hot flashes.  I have had a headache - just slight - on two of the four days, but I think that is from stopping the estrogen. 

 

One tip -- if you try Maca, be sure to get the "standardized" capsules or tablets - with maca extract in addition to maca.  I spoke with a Vitamin Shoppe person and was told this is the best combination. 

 

You may want to consult your doctor first and/or internet info -- never a bad idea!   Good Luck!

Reply
Mary, Community Member
10/ 1/10 12:24am

I took Estratest HS for years, taking a break every now and then but always returning to Estratest HS.  Now I have the "generic form" and have just not been myself.  I had a heavy feeling in my chest and started having anxiety attacks.  It took a few days off of the generic before this went away.  I am trying another manufacturer, Creekside, and hope that this helps.  If not, I'll probably try one of the patches.  Which one I don't know.  I really wish that Solvay would produce the Estratest again. 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Lisa, Community Member— Last Modified: 01/16/14, First Published: 09/30/09